# SDR IKJ2006F00000

- Difficulty date: February 8, 2006
- Submitted: February 27, 2006
- Operation: Air carrier
- Aircraft: N159RP
- Make and model: Robsin R44
- Aircraft serial: 0342
- Engine: Lyc O540F1A5
- System (JASC): 7414 · Magneto/Distributor
- Part: Rotor
- Part number: 10357586
- Condition: Failed
- Location: Magneto
- Part time: 1,200 hours
- Component: Magneto, S6LSC204T
- Component part number: 10600064620
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

RT MAGNETO HAD EXCESSIVE DROP AFTER STARTUP.  TRIED CLEARING ENG AND FOUND ENGINE DIED ON THAT MAG.  FOUND MAGNETO DISTRIBUTOR GEAR HAD 13 TEETH MISSING (ALL PIECES RECOVERED FROM THE MAG).  REASSEMBLED WITH NEW PART.  PILOT FLEW ABOUT AN HOUR NO PROBLEMS. NEXT MORNING LT MAG FAILED.  FOUND 5 TEETH MISSING (ALL PIECES RECOVERED FROM THE MAG.)  BOTH STARTS WERE IN AM WITH AN OVERNIGHT TEMP DOWN TO ABOUT 20 DEG F.   POSSIBLE ROTORCRAFT HARMONICS MAY CAUSE THE NYLON GEAR TO HAVE THE CORRECT AMOUNT OF GREASE FROM THE 500 HR INSP.  CONFIRMED MAG GEAR HOLDING TOOL (SOMETIMES USED DURING STABBING MAG TO ENGINE) WAS NOT USED OR NOT A CAUSE SINCE THE DAMAGED TEETH CLOCK ANGLE WAS NOT NEAR THE (WINDOW) TIMING TEETH.
